Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Mobile, AL

April 4, 2014Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 4, 2014, 1:03 PM CDT for Mobile County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2014, 1:03 PM CDT (18:03 UTC)
Expired
Apr 4, 2014, 2:00 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WUUS54 KMOB 041803
SVRMOB
ALC097-041900-
/O.NEW.KMOB.SV.W.0029.140404T1803Z-140404T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
103 PM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 200 PM CDT

* AT 100 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 12 MILES SOUTH
  OF CITRONELLE...OR 4 MILES WEST OF CHUNCHULA...AND MOVING EAST
  AT 25 TO 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOVICO...             SEMMES...             SATSUMA...
  SARALAND...           PRICHARD...           MOUNT VERNON...
  I65 AND US 45...      I65 AND US 43...      I65 AND I165...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 7 AND 25.

LAT...LON 3074 8840 3094 8836 3105 8829 3114 8817
      3114 8794 3112 8794 3109 8798 3106 8795
      3090 8796 3088 8799 3086 8797 3081 8797
      3078 8802 3071 8801
TIME...MOT...LOC 1803Z 247DEG 23KT 3093 8824

$$
2 follow-up statements
922 
WWUS54 KMOB 041816
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT FRI APR 4 2014

ALC097-041900-
/O.CON.KMOB.SV.W.0029.000000T0000Z-140404T1900Z/
MOBILE AL-
116 PM CDT FRI APR 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN MOBILE COUNTY...

AT 114 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 
13 MILES NORTH OF CREOLA TO 3 MILES NORTHWEST OF SATSUMA TO 8 MILES 
NORTH OF REGIONAL AIRPORT IN WEST MOBILE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOVICO...             SEMMES...             SATSUMA...
  SARALAND...           PRICHARD...           MOUNT VERNON...
  I65 AND US 45...      I65 AND US 43...      I65 AND I165...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 7 AND 25.

LAT...LON 3074 8829 3092 8827 3114 8810 3114 8794
      3112 8794 3109 8798 3106 8795 3090 8796
      3088 8799 3086 8797 3081 8797 3078 8802
      3075 8803 3071 8801
TIME...MOT...LOC 1816Z 291DEG 26KT 3107 8799 3088 8808
          3079 8820

$$
265 
WWUS54 KMOB 041823
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CDT FRI APR 4 2014

ALC097-041831-
/O.CAN.KMOB.SV.W.0029.000000T0000Z-140404T1900Z/
MOBILE AL-
123 PM CDT FRI APR 4 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN MOBILE COUNTY...

AT 119 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN
MOBILE COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...45 TO 55 MPH WIND 
GUSTS CAN STILL BE EXPECTED LOCALLY OVER NORTHEASTERN MOBILE COUNTY 
WITH THE PASSAGE OF THIS STORM.

LAT...LON 3074 8829 3092 8827 3114 8810 3114 8794
      3112 8794 3109 8798 3106 8795 3090 8796
      3088 8799 3086 8797 3081 8797 3078 8802
      3075 8803 3071 8801
TIME...MOT...LOC 1821Z 291DEG 26KT 3106 8795 3087 8804
          3078 8816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:36 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 4, 10:36 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1036 AM CDT FRI APR 4 2014

.MESOSCALE UPDATE...THE LINE OF SHOWERS AND THUNDERSTORMS THAT
PRODUCED SEVERE WEATHER TO OUR NORTH AND WEST LAST NIGHT HAS WEAKENED
AS IT MOVES INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS
MORNING. THE WEAKENING IS DUE TO THE UPPER DYNAMICS PULLING AWAY AND
THE SYSTEM OUTRUNNING THE COLD FRONT WHICH IS STILL WELL TO OUR WEST.
MORNING SOUNDINGS ALSO INDICATE A STRONGLY CAPPED ATMOSPHERE ACROSS
THE AREA. THEREFORE...THE SEVERE THREAT IS LOW THIS MORNING. THE
SEVERE THREAT FOR THE AFTERNOON AND EVENING REMAINS UNCERTAIN DUE TO
HOW MUCH THE ATMOSPHERE IS ABLE TO RECOVER IN ADVANCE OF THE COLD
FRONT AND THIS WILL HAVE TO BE MONITORED CLOSELY THROUGH THE DAY. AN
ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL IS POSSIBLE.
IN ADDITION...THE DENSE FOG ADVISORY HAS BEEN EXTENDED THROUGH 7 PM
THIS EVENING FOR PORTIONS OF THE MARINE AREA. /13

SOUTHERLY FLOW INTO THE BEACHES ALONG WITH SURF OF 2 TO 3 FEET AND
INCOMING SWELL HAS RESULTED IN INCREASED RIP CURRENT ACTIVITY ALONG
THE BEACHES. RIP CURRENT RISK HAS BEEN ELEVATED TO HIGH THROUGH THE
EVENING. /10

&&

.PREV DISCUSSION WITH SOME MINOR ADJUSTMENTS...

SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)...POTENT UPPER LEVEL STORM
SYSTEM WILL CONTINUE ITS NORTHEASTWARD MOTION FROM THE UPPER MIDWEST
TOWARD THE GREAT LAKES REGION TODAY...WHILE THE SURFACE COLD FRONT
CONTINUES TO PUSH SOUTHEASTWARD...APPROACHING SOUTHEAST MISSISSIPPI
AND INTERIOR SOUTHWEST ALABAMA BY LATE THIS AFTERNOON. HIGH
RESOLUTION MODEL DATA HAS BEEN CONSISTENT WITH PROPAGATING A LINEAR
MCS SOUTHEASTWARD THROUGH CENTRAL MISSISSIPPI AND NORTHWEST ALABAMA
DURING THROUGH THE MORNING HOURS...BEFORE SHOWING A GRADUAL WEAKENING
OF THE COMPLEX AS IT MOVES SOUTHEAST THROUGH THE FORECAST AREA. NEW
CONVECTION POTENTIALLY DEVELOPS LATE THIS MORNING INTO THE AFTERNOON
WITHIN THE UNSTABLE AIRMASS AHEAD OF THE APPROACHING COLD FRONT. THE
RAP AND GFS SOLUTIONS ARE MOST OPTIMISTIC WITH AVAILABLE INSTABILITY
ACROSS OUR FORECAST AREA THIS MORNING INTO THE AFTERNOON...BOTH
SHOWING MLCAPE VALUES ON THE ORDER OF 1000-1500 J/KG IN THE PRE-
FRONTAL ENVIRONMENT. 0-6 KM SHEAR VALUES ARE HIGHEST OVER
NORTHERN/NORTHWESTERN PORTIONS OF OUR FORECAST AREA TODAY...
GENERALLY BETWEEN 40-45 KNOTS. 700-500 MB LAPSE RATES LOOK TO
GENERALLY RANGE BETWEEN 7-7.5 C/KM. THE LOW LEVEL JET GENERALLY
WEAKENS THROUGH THE DAY AS BETTER DYNAMICS PULL NORTHEAST AWAY FROM
THE REGION. GIVEN THE AVAILABLE INSTABILITY AND SHEAR...A FEW STRONG
TO SEVERE STORMS WILL BE POSSIBLE TODAY...PRIMARILY OVER INTERIOR
PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST AND SOUTH CENTRAL
ALABAMA...AND WILL OPT TO KEEP ISOLATED SEVERE WORDING IN THE GRIDS
ACROSS THESE LOCATIONS TODAY. THIS MATCHES WELL WITH THE LATEST SPC
DAY 1 SEVERE WEATHER OUTLOOK. THE PRIMARY SEVERE HAZARD WILL BE
DAMAGING WINDS THOUGH ISOLATED INSTANCES OF LARGE HAIL WILL ALSO BE
POSSIBLE. THE HIGHER COVERAGE OF SHOWERS AND STORMS WILL BE
GENERALLY ALONG AND NORTHWEST OF I-65 WITH LOWER CHANCES ACROSS
SOUTHEASTERN PORTIONS OF THE CWFA.

THE MOISTURE AXIS GRADUALLY BECOMES WEST-EAST ORIENTED ACROSS MAINLY
SOUTHERN PORTIONS OF THE FORECAST AREA AND INTO THE NORTHERN GULF
WATERS TONIGHT AS THE COLD FRONT GRADUALLY PUSHES OFFSHORE. LIFT AND
ELEVATED INSTABILITY WITHIN THE MOISTURE ZONE WILL SUPPORT A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR FORECAST
AREA THROUGH THE NIGHT...WITH BETTER CHANCES FOCUSED CLOSER TO THE
COAST AND OFFSHORE. COOLER TEMPS ARE EXPECTED TONIGHT IN THE WAKE OF
THE FRONT...WITH LOWS RANGING FROM AROUND 50 OVER INTERIOR
NORTHWESTERN AREAS TO THE MID 50S TO AROUND 60 ELSEWHERE. /21

SATURDAY THROUGH SUNDAY...UPPER SHORTWAVE OVER THE SW-ERN CONUS SWIGS
EAST...TO JUST EAST OF THE SOUTHERN US ROCKIES BY SUNDAY EVENING.
THIS DRAWS THE SURFACE FRONT WHICH STALLED OVER THE NORTHERN GULF OF
MEX BACK NORTH. THIS FRONT THEN BECOMES THE FOCUS FOR ISENTROPIC
UPGLIDE SHRA AND ELEVATED TSRA. WITH THE ELEVATED NATURE OF THE
THUNDERSTORMS...AM NOT EXPECTING ANYTHING IN THE WAY OF SEVERE
WEATHER DUE TO WIND...AND WITH THE AVAILABLE ELEVATED CAPE ON THE
MODEST SIDE (<500J/KG)...AM NOT EXPECTING HAIL PROBLEM. A PROBLEM
DOES LAY WITH THE CONTINUED UPGLIDE FROM SATURDAY NIGHT INTO THE
EXTENDED PORTION OF THE FORECAST.

THE FIRST FOCUS FOR HEAVIER RAIN WILL BE ALONG THE COAST
SATURDAY...AS THE SURFACE BOUNDARY RETREATS NORTH UNDER THE
INFLUENCE OF A SHORTWAVE PRECEDING THE MORE ORGANIZED UPPER SYSTEM.
THE NEXT ROUND LOOKS TO BE OVER THE NORTHERN THIRD OF THE FA AS THE
UPPER SYSTEM APPROACHES. GUIDANCE IS PRETTY CONSISTENT IN PAINTING
THE BEST QPF AMOUNTS FOR LATE SATURDAY NIGHT THROUGH SUNDAY.

THE THIRD ROUND LOOKS TO BE LATE SUNDAY THROUGH SUNDAY NIGHT AS THE
UPPER SYSTEM AS GUIDANCE IS INDICATING A WARM FRONT WORKING ITS WAY
ONSHORE OVER THE SE-ERN THIRD OF THE FA. HELPING TO LIMIT THE CHANCE
OF ORGANIZED SEVERE WEATHER LATE SUNDAY AND SUNDAY NIGHT WILL BE THE
UPPER DYNAMICS COMING AGAINST AN UPPER RIDGE OVER THE EAST COAST AND
GETTING DEFLECTED NE. THIS PORTION OF THE FORECAST HAS BEEN
INCONSISTENTLY HANDLE WITH RESPECT TO TIMING AND PATH OF A SURFACE
LOW OVER THE WESTERN GULF OF MEX SUNDAY...WHICH THEN MOVES NE ACROSS
SE LA/MS/NW-ERN AL. IF IT FORMS EARLIER...A GREATER CHANCE OF
DAYTIME HEATING WILL BRING MORE INSTABILITY INTO PLACE FOR THE
FORECAST FOR SUNDAY...AND A HIGHER CHANCE OF SEVERE WEATHER

LONG TERM...(MONDAY ON)...MONDAY THROUGH TUESDAY NIGHT...AS THE
UPPER SYSTEM HEADS NORTHEAST...GUIDANCE IS ADVERTISING ORGANIZATION
OF THE UPPER DYNAMICS INTO A CLOSED LOW AND THE SURFACE LOW
DEEPENING. FOR THE FA...DRY AIR MOVES IN QUICKLY MONDAY...BUT WITH
THE DEEPENING OF THE SURFACE LOW...WRAP-AROUND STRATUS IS LIKELY FOR
NW-ERN SECTIONS OF THE FA MONDAY AND MONDAY NIGHT...ALONG WITH
COOLER AIR. TEMPS FALLING TO BELOW SEASON FOR TUESDAY AND TUESDAY
NIGHT.

WEDNESDAY THROUGH FRIDAY...AN UPPER RIDGE SHIFTS EAST FROM OVER THE
PLAINS TO NEAR THE EAST COAST...PUSHING A SURFACE RIDGE FROM OVER
THE PLAINS TO THE EAST COAST. ONSHORE FLOW RETURNS FOR THE WEEKEND.
TEMPS MODERATE UPWARD TO ABOVE SEASONAL LEVELS AS WE HEAD INTO NEXT
WEEKEND.

AVIATION...
12Z TERMINAL FORECAST DISCUSSION...IFR TO LIFR CIGS WILL CONTINUE
EARLY THIS MORNING AS A WARM AND MOIST SOUTHERLY LOW LEVEL FLOW
CONTINUES. LOCALIZED MVFR VISIBILITY REDUCTIONS ARE ALSO POSSIBLE.
CIGS SHOULD RETURN TO MVFR LEVELS BY MID TO LATE MORNING WITH
DAYTIME HEATING COMMENCING. SHOWERS AND THUNDERSTORMS WILL INCREASE
IN COVERAGE ALONG AND AHEAD OF AN APPROACHING COLD FRONT TODAY. THE
BEST CHANCE FOR CONVECTION AT THE FORECAST TERMINALS WILL BE DURING
THE AFTERNOON AND EVENING HOURS. WINDS WILL TURN NW/N FOLLOWING
FRONTAL PASSAGE THIS EVENING. A RETURN TO IFR CIGS WILL BE POSSIBLE
BY THE LATE EVENING HOURS. /21

MARINE...A WEAK RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
VICINITY OF FLORIDA TODAY WHILE A COLD FRONT APPROACHES FROM THE
MISSISSIPPI VALLEY REGION. A MODERATE ONSHORE FLOW WILL PERSIST OVER
THE MARINE AREA THROUGH EARLY THIS EVENING BEFORE THE FRONT PUSHES
OFFSHORE DURING THE LATE EVENING AND OVERNIGHT HOURS. A BRIEF PERIOD
OF MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW IS EXPECTED IN THE
WAKE OF THE FRONT TONIGHT INTO EARLY SATURDAY BEFORE WINDS BECOME
EASTERLY SATURDAY AND SATURDAY NIGHT. STRONG ONSHORE FLOW RETURNS
SUNDAY AFTERNOON INTO EARLY MONDAY AS AN AREA OF SURFACE LOW
PRESSURE LIFTS NORTHEASTWARD FROM THE NORTHWESTERN GULF TOWARD THE
MISSISSIPPI AND TENNESSEE VALLEY REGIONS. SEAS BUILDING TO 6 TO 8
FEET LOOK PROBABLE SUNDAY NIGHT INTO EARLY MONDAY GIVEN THE
STRENGTHENING FLOW AND SMALL CRAFT ADVISORIES WILL LIKELY BECOME
NECESSARY. THE NEXT COLD FRONT BRINGS STRENGTHENING OFFSHORE FLOW
MONDAY NIGHT...CONTINUING INTO WEDNESDAY. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      79  56  72  55  73 /  80  40  60  70  70
PENSACOLA   77  60  73  58  72 /  40  40  60  60  70
DESTIN      74  63  72  60  69 /  30  30  60  60  60
EVERGREEN   80  58  73  51  72 /  90  40  40  70  70
WAYNESBORO  80  51  70  49  69 / 100  30  30  70  80
CAMDEN      78  55  71  50  71 / 100  30  20  70  80
CRESTVIEW   80  60  76  54  76 /  50  40  60  60  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 1 AM SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 1 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MISSISSIPPI SOUND...NORTHERN MOBILE BAY...PERDIDO
     BAY...SOUTHERN MOBILE BAY...

&&
Hazardous weather outlook, Apr 4, 9:50 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CDT FRI APR 4 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
950 AM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES TODAY AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH INTO INTERIOR
PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA DURING THE
MID TO LATE MORNING HOURS AHEAD OF AN APPROACHING COLD FRONT...BEFORE
GRADUALLY PUSHING TOWARD THE INTERSTATE 65 CORRIDOR LATE THIS
MORNING INTO THIS AFTERNOON. ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS THE REMAINDER OF
THE REGION TODAY. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE
AREA TODAY...PRIMARILY ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA GENERALLY ALONG AND TO THE NORTHWEST OF INTERSTATE
65. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS THOUGH
LARGE HAIL WILL ALSO BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE AREA
BEACHES THROUGH EARLY NEXT WEEK.

A COLD FRONT WILL PUSH ACROSS THE REGION EARLY SATURDAY MORNING AND
WILL REMAIN STATIONARY JUST OFFSHORE SATURDAY. THE BOUNDARY WILL LIFT
NORTHWARD AS A WARM FRONT ON SUNDAY AS AN AREA OF LOW PRESSURE LIFTS
NORTHEAST TOWARD THE MISSISSIPPI RIVER VALLEY. ABUNDANT MOISTURE WILL
SPREAD ACROSS THE REGION THIS WEEKEND...WITH NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP LATE SATURDAY THROUGH
EARLY MONDAY. A HEAVY RAIN EVENT STILL LOOKS PROBABLE ACROSS THE
REGION THIS WEEKEND...WITH WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4
INCHES WITH SOME LOCATIONS POSSIBLY RECEIVING TOTALS OVER 6 INCHES
THROUGH EARLY MONDAY. HEAVY RAINS WILL BRING AN INCREASED POTENTIAL
FOR FLOODING AND FLASH FLOODING ACROSS THE REGION THIS WEEKEND. HEAVY
RAINS MAY ALSO RESULT IN ADDITIONAL RISES AND FLOODING ALONG AREA
RIVERS. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL
AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE REGION SUNDAY
AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD
MONITOR WEATHER CONDITIONS TODAY AND THROUGH THE WEEKEND AND BE
PREPARED FOR POSSIBLE ACTIVATION.

GMZ630>635-650-655-670-675-051130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
950 AM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL LIMIT VISIBILITIES ALONG THE COAST AND AREA
PROTECTED WATERS THROUGH EARLY THIS EVENING...WITH ALABAMA WATERS
SEEING VISIBILITIES DROPPING TO LESS THAN 1 NM.

INCREASING NORTHERLY WINDS IN THE WAKE OF A COLD FRONT MAY BRING
HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONSHORE FLOW WILL STRENGTHEN SUNDAY THROUGH EARLY MONDAY AS AN AREA
OF LOW PRESSURE MOVES NORTHEASTWARD TOWARD THE MISSISSIPPI VALLEY
REGION. THE INCREASING WIND SPEEDS AND BUILDING SEAS WILL LIKELY
RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. STRONG OFFSHORE FLOW
RETURNS LATE MONDAY THROUGH EARLY WEDNESDAY IN THE WAKE OF A PASSING
COLD FRONT...WHICH WILL LIKELY LEAD TO CONTINUED HAZARDOUS CONDITIONS
FOR SMALL CRAFT.

In the hours before

Special weather statement, Apr 4, 11:36 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1136 AM CDT FRI APR 4 2014

ALZ052-061-MSZ067-075-076-078-079-041730-
WASHINGTON AL-WAYNE MS-STONE MS-PERRY MS-GREENE MS-UPPER MOBILE AL-
GEORGE MS-
1136 AM CDT FRI APR 4 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WAYNE...
STONE...PERRY...GREENE AND GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...WASHINGTON AND NORTHWESTERN MOBILE COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 1230 PM CDT...

AT 1129 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF WAYNESBORO TO 10 MILES
SOUTHWEST OF RICHTON TO 22 MILES NORTHWEST OF DIAMONDHEAD...AND WAS
MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         MCLAIN...             LEAKESVILLE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THERE HAVE BEEN REPORTS ALREADY OF BETWEEN 35 AND 45 MPH WINDS WITH
THESE STORMS.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Apr 4, 12:32 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1232 PM CDT FRI APR 4 2014

ALZ052-053-055-059-061>064-MSZ076-079-041900-
ESCAMBIA AL-MONROE AL-WASHINGTON AL-GREENE MS-UPPER BALDWIN AL-
CLARKE AL-LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
1232 PM CDT FRI APR 4 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH 200 PM CDT...

AT 1228 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF CHATOM TO 5 MILES SOUTHEAST OF LEAKESVILLE TO 3 MILES
SOUTH OF LUCEDALE TO 16 MILES NORTH OF ST. MARTIN...AND MOVING EAST
AT 35 TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     DOWNTOWN MOBILE...    PETERMAN...
  MOWA CHOCTAW RESERVATION...                 MOVICO...
  POARCH CREEK RESERVATION...                 SEMMES...
  SATSUMA...            SARALAND...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 21 AND
42. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 60.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:47 AM CDTMarine Dense Fog AdvisoryMOB6 hr
Apr 4, 9:36 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington18 days
Apr 4, 9:36 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington19 days
Apr 4, 10:12 AM CDTRip Current StatementMOB14 hr
Apr 4, 1:44 PM CDTSpecial Marine WarningMOB91 min
Apr 4, 2:09 PM CDTSpecial Marine WarningMOB96 min
Apr 4, 2:50 PM CDTSpecial Marine WarningMOB55 min
Apr 4, 2:55 PM CDTSpecial Marine WarningMOB95 min
Apr 4, 3:51 PM CDTSpecial Marine WarningMOB54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.